Alert archive / Ohio / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS Cleveland, OH

January 21, 201428 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this wind chill advisory at Jan 21, 2014, 3:46 AM EST for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jan 21, 2014, 10:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2014, 3:46 AM EST (08:46 UTC)
In effect from
Jan 21, 2014, 10:00 AM EST
Expired
Jan 22, 2014, 10:18 AM EST
In force
24 hr
Issued by
NWS Cleveland, OH
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2014-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2014-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WWUS41 KCLE 210846
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
346 AM EST TUE JAN 21 2014

...ARCTIC AIR BRINGS COLD WIND CHILLS...

.THE COMBINATION OF HIGH PRESSURE BUILDING EAST TOWARD THE AREA
AND LOW PRESSURE ACROSS THE OHIO VALLEY TODAY WILL CAUSE WINDS TO
INCREASE. THE SOMEWHAT GUSTY WINDS WILL COMBINE WITH COLD
TEMPERATURES TO PRODUCE COLD WIND CHILLS TODAY THROUGH WEDNESDAY
MORNING. 

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211700-
/O.NEW.KCLE.WC.Y.0003.140121T1500Z-140122T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
346 AM EST TUE JAN 21 2014

...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 AM
EST WEDNESDAY.

* WIND CHILL READINGS...THE WIND CHILL READINGS WILL DROP TO
  BETWEEN -10 AND -15 DEGREES TODAY THROUGH WEDNESDAY MORNING.

* WINDS...WINDS WILL BE BETWEEN 10 AND 20 MPH LATER THIS MORNING
  AND CONTINUE THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO
  DROP TO BETWEEN 6 AND 10 MPH TONIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO HOVER AROUND 10
  DEGREES TODAY BUT DIP TO BETWEEN 0 AND -5 DEGREES TONIGHT ACROSS
  THE AREA. THE COLD TEMPERATURES WILL GRADUALLY RECOVER WEDNESDAY
  MORNING. 

* IMPACTS...THE COLD WIND CHILLS WILL POSE A THREAT TO THOSE THAT
  ARE OUTSIDE WITH EXPOSED SKIN. ANIMALS SHOULD ALSO BE PROTECTED
  FROM THE COLD WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

LOMBARDY
5 follow-up statements
138 
WWUS41 KCLE 211617
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1117 AM EST TUE JAN 21 2014

...ARCTIC AIR BRINGS COLD WIND CHILLS...

.THE COMBINATION OF HIGH PRESSURE BUILDING EAST TOWARD THE AREA
AND LOW PRESSURE ACROSS THE OHIO VALLEY TODAY WILL CAUSE NORTHERLY
WINDS OF 10 TO 20 MPH TODAY. WINDS WILL BE GUSTY AT TIMES AND WILL
COMBINE WITH COLD TEMPERATURES TO PRODUCE WIND CHILLS FALLING INTO
THE -10 TO -20 RANGE THROUGH WEDNESDAY MORNING.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220030-
/O.CON.KCLE.WC.Y.0003.000000T0000Z-140122T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1117 AM EST TUE JAN 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* WIND CHILL READINGS...WIND CHILL READINGS HAVE ALREADY FALLEN
  BELOW ZERO AND WILL FALL THROUGH THE AFTERNOON REACHING THE -10
  TO -15 DEGREE RANGE BY SUNSET. WIND CHILL READING OF -10 TO -20
  DEGREES WILL CONTINUE INTO WEDNESDAY MORNING.

* WINDS...NORTHERLY WINDS OF 10 TO 20 MPH WILL CONTINUE THROUGH
  THE AFTERNOON. WINDS ARE EXPECTED TO DROP TO BETWEEN 6 AND 10
  MPH THIS EVENING AND BECOME LIGHT BY WEDNESDAY MORNING.

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO HOLD NEARLY STEADY
  IN THE 5 TO 15 DEGREE RANGE THROUGH EARLY AFTERNOON BEFORE
  STARTING TO FALL. TEMPERATURES WILL DIP TO BETWEEN 0 AND -5 DEGREES
  TONIGHT ACROSS THE AREA. THE COLD TEMPERATURES WILL GRADUALLY
  RECOVER WEDNESDAY MORNING.

* IMPACTS...THE COLD WIND CHILLS WILL POSE A THREAT TO THOSE 
  THAT ARE OUTSIDE WITH EXPOSED SKIN. ANIMALS SHOULD ALSO BE 
  PROTECTED FROM THE COLD WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
262 
WWUS41 KCLE 212044
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EST TUE JAN 21 2014

...ARCTIC AIR BRINGS COLD WIND CHILLS...

.THE AREA REMAINS BETWEEN HIGH PRESSURE LOCATED OVER THE UPPER
GREAT LAKES AND LOW PRESSURE NEAR THE MID-ATLANTIC. THIS HAS
RESULTED IN BREEZY NORTH WINDS GUSTING TO 25 MPH AT TIMES TODAY.
WINDS WILL DECREASE THROUGH THE EVENING AND BECOME LIGHT AFTER
MIDNIGHT. MEANWHILE TEMPERATURES WILL DIP BELOW ZERO IN MOST
LOCATIONS. THE WINDS WILL COMBINE WITH FALLING TEMPERATURES TO
PRODUCE WIND CHILL VALUES OF -10 TO -20 DEGREES THROUGH WEDNESDAY
MORNING.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220445-
/O.CON.KCLE.WC.Y.0003.000000T0000Z-140122T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
344 PM EST TUE JAN 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* WIND CHILL READINGS...WIND CHILL READINGS HAVE ALREADY DROPPED
  BELOW ZERO AND WILL FALL INTO THE -10 TO -15 DEGREE RANGE
  OVERNIGHT. ISOLATED LOCATIONS MAY DROP AS LOW AS -20 DEGREES.

* WINDS...NORTHERLY WINDS OF 10 TO 20 MPH WILL DECREASE TO 5 TO 10
  MPH THIS EVENING AND BECOME LIGHT BY WEDNESDAY MORNING.

* TEMPERATURES...TEMPERATURES WILL QUICKLY FALL AFTER SUNSET WITH
  LOW RANGING FROM NEAR ZERO ALONG THE LAKESHORE TO AS LOW AS -5
  TO -8 FOR INLAND LOCATIONS. THE COLD TEMPERATURES WILL CLIMB
  ABOVE FREEZING ON WEDNESDAY MORNING.

* IMPACTS...THE COLD WIND CHILLS WILL POSE A THREAT TO THOSE 
  THAT ARE OUTSIDE WITH EXPOSED SKIN. ANIMALS SHOULD ALSO BE 
  PROTECTED FROM THE COLD WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
104 
WWUS41 KCLE 220248
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
948 PM EST TUE JAN 21 2014

...ARCTIC AIR BRINGS COLD WIND CHILLS...

.THE AREA REMAINS BETWEEN HIGH PRESSURE LOCATED OVER THE UPPER
GREAT LAKES AND LOW PRESSURE NEAR THE MID-ATLANTIC. TEMPERATURES
WILL DIP BELOW ZERO IN MOST LOCATIONS TONIGHT. EVEN WITH MINIMAL
WIND THE WIND CHILL VALUES WILL BE -10 TO -20 DEGREES IN SOME
LOCATIONS THROUGH WEDNESDAY MORNING.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-221100-
/O.CON.KCLE.WC.Y.0003.000000T0000Z-140122T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
948 PM EST TUE JAN 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* WIND CHILL READINGS...WIND CHILL READINGS THROUGH THE COURSE OF
  THE NIGHT WILL RANGE FROM -5 TO -15 DEGREE RANGE OVERNIGHT.
  ISOLATED LOCATIONS MAY DROP AS LOW AS -20 DEGREES.

* WINDS...NORTHERLY WINDS WILL RANGE FROM NEAR CALM TO 10 MPH
  OVERNIGHT. 

* TEMPERATURES...LOWS RANGING FROM NEAR ZERO ALONG THE LAKESHORE
  TO AS LOW AS -5 TO -8 DEGREES FOR INLAND LOCATIONS. THE COLD
  TEMPERATURES WILL CLIMB ABOVE ZERO ON WEDNESDAY MORNING.

* IMPACTS...THE COLD WIND CHILLS WILL POSE A THREAT TO THOSE 
  THAT ARE OUTSIDE WITH EXPOSED SKIN. ANIMALS SHOULD ALSO BE 
  PROTECTED FROM THE COLD WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OUDEMAN
327 
WWUS41 KCLE 220830
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
330 AM EST WED JAN 22 2014

...ARCTIC AIR BRINGS COLD WIND CHILLS...

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-221630-
/O.EXT.KCLE.WC.Y.0003.000000T0000Z-140122T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
330 AM EST WED JAN 22 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WIND CHILL READINGS...WIND CHILL READINGS THIS MORNING WILL
  RANGE FROM -5 TO -15 DEGREES. ISOLATED LOCATIONS MAY DROP AS
  LOW AS 20 -DEGREES.

* WINDS...NORTHERLY WINDS WILL RANGE FROM NEAR CALM TO 10 MPH.

* TEMPERATURES...LOWS RANGING FROM NEAR ZERO ALONG THE LAKESHORE
  TO AS LOW AS 5 -TO 8 -DEGREES FOR INLAND LOCATIONS. TEMPERATURES
  WILL CLIMB ABOVE ZERO LATER THIS MORNING.

* IMPACTS...THE COLD WIND CHILLS WILL POSE A THREAT TO THOSE 
  THAT ARE OUTSIDE WITH EXPOSED SKIN. ANIMALS SHOULD ALSO BE 
  PROTECTED FROM THE COLD WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING
SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID
PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.
STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
549 
WWUS41 KCLE 221518
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 AM EST WED JAN 22 2014


OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-221630-
/O.CAN.KCLE.WC.Y.0003.000000T0000Z-140122T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1018 AM EST WED JAN 22 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND
CHILL ADVISORY.

TEMPERATURES ARE STARTING TO RECOVER THIS MORNING AND WINDS
ACROSS THE AREA ARE LIGHT...THUS THE WIND CHILL ADVISORY HAS BEEN
CANCELLED. HIGHS TEMPERATURES BY THIS AFTERNOON WILL RANGE FROM 5
TO 15 DEGREES ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 3:39 AM EST, 7 minutes earlier.

Area forecast discussion, Jan 21, 3:39 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
339 AM EST TUE JAN 21 2014

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY THIS MORNING
WHILE HIGH PRESSURE BUILDS SOUTHEAST INTO THE REGION THIS AFTERNOON
AND EVENING. ANOTHER WEAK AREA OF LOW PRESSURE WILL MOVE SOUTHEAST
OVER THE AREA TONIGHT. HIGH PRESSURE WILL MOVE SOUTHEAST AND THEN
EAST ACROSS THE GULF COAST STATES ON FRIDAY. ANOTHER LOW PRESSURE
SYSTEM WILL MOVE EAST ACROSS CENTRAL ONTARIO CANADA AND FORCE A COLD
FRONT THROUGH THE AREA ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OVERALL PATTERN REMAINS UNCHANGED AT THIS TIME AS RIDGE CONTINUES ON
THE WEST COAST AND BROAD UPPER LEVEL TROUGH CONTINUES OVER THE
EASTERN UNITED STATES.

A SURFACE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OHIO VALLEY
THIS MORNING AND SPREAD SOME LIGHT SNOW INTO MAINLY THE SOUTHERN
PORTIONS OF THE FORECAST AREA. FLOW SHOULD SUPPORT THE POTENTIAL FOR
A MULTI LAKE SNOW BAND FROM LAKE HURON ACROSS LAKE ERIE INTO EASTERN
OHIO AND NORTHWEST PENNSYLVANIA. EXPECTING THE LAKE EFFECT TO BE
LIGHT AS IT CONTINUES THROUGH THE DAY TODAY.  SNOW ACROSS THE SOUTH
SHOULD REMAIN LIGHT AS WELL AND THE BULK OF IT SHOULD REMAIN SOUTH
OF THE FORECAST AREA.

TEMPERATURES ARE GOING TO BE A PROBLEM TODAY AS SOME FAIRLY STRONG
COLD AIR ADVECTION TAKES PLACE.  THE COLD AIR WILL START TO PUSH
INTO THE REGION THIS MORNING AND WINDS ARE EXPECTED TO INCREASE TO
BETWEEN 10 AND 20 MPH. THIS IN COMBINATION WITH TEMPERATURES AROUND
10 DEGREES WILL CAUSE WIND CHILLS TO DROP BELOW THE -10 THRESHOLD
FOR WIND CHILL ADVISORIES. SO...WILL GO AHEAD AND HOIST THE WIND
CHILL ADVISORY FOR TODAY FROM 15Z THROUGH WEDNESDAY MORNING AT 16Z.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WIND CHILL TEMPERATURES WILL STILL BE AN ISSUE OVERNIGHT TONIGHT
INTO WEDNESDAY MORNING.  TEMPERATURES ARE EXPECTED TO DROP DOWN TO
AROUND 0 TO -4 F FOR LOWS. EVEN THOUGH WINDS ARE EXPECTED TO
DIMINISH DURING THE NIGHT A BIT...WIND CHILLS WILL STILL BE BELOW
THE -10 THRESHOLD. WILL KEEP THE WINTER WEATHER ADVISORY THROUGH THE
NIGHT INTO WEDNESDAY MORNING. EXPECTING SOME WARMING TO TAKE PLACE
WEDNESDAY MORNING ALONG WITH DIMINISHING WINDS AND WE WILL LIKELY BE
ABLE TO DROP THE ADVISORY FOR A PERIOD DURING THE REST OF THE DAY
WEDNESDAY. THIS WILL BE SHORT LIVED AS TEMPERATURES WILL DIP TO THE
SINGLE DIGITS WITH WINDS INCREASING AGAIN FOR WEDNESDAY NIGHT. THIS
WILL BRING WIND CHILLS BACK DOWN TO BELOW -10 ESPECIALLY ACROSS THE
SOUTH. IT WILL BE CLOSE ACROSS THE NORTHERN PORTIONS OF THE AREA BUT
WILL KEEP THE ADVISORY IN FOR THAT AREA AS WELL IN CASE WINDS ARE A
BIT STRONGER AND TEMPERATURES ARE A BIT COLDER.  THE BEST CHANCE FOR
VERY COLD WIND CHILLS WILL COME THURSDAY NIGHT INTO FRIDAY MORNING
BUT MORE ON THAT AS IT APPROACHES.

AS HIGH PRESSURE BUILDS EAST ACROSS THE AREA TONIGHT...LAKE EFFECT
SNOW SHOWER ACTIVITY WILL GRADUALLY COME TO AN END AS FLOW SHIFTS TO
A WESTERLY AND THEN SOUTHWESTERLY DIRECTION. THEN...ANOTHER LOW
PRESSURE SYSTEM WILL SLIP SOUTHEAST ACROSS THE GREAT LAKES REGION ON
WEDNESDAY AND SPREAD MORE SNOW INTO THE AREA. BEST CHANCE WILL BE
WEDNESDAY EVENING WITH WEAK WARM AIR ADVECTION AHEAD OF THE LOW AND
BEST UPPER LEVEL DYNAMICS ARRIVING AT THIS TIME. AS LOW PRESSURE
PULLS OUT TO THE EAST...A TRAILING SURFACE TROUGH OF LOW PRESSURE
WILL LINGER ACROSS THE FORECAST AREA THROUGH THURSDAY. THEN MOISTURE
ASSOCIATED WITH THE TROUGH WILL EXIT STAGE RIGHT LEAVING BEHIND
ADEQUATE FLOW AND LAKE MOISTURE TO PRODUCE LAKE EFFECT SNOW OVER THE
NORTHEAST AND FAIR WEATHER ELSEWHERE.

YET ANOTHER STORM SYSTEM WILL APPROACH FROM THE NORTHWEST FRIDAY
INTO FRIDAY NIGHT AND THIS STORM SYSTEM WILL BE A REPEAT OF ALL THE
OTHER SYSTEMS AND SPREAD SOME MOISTURE INTO THE AREA ALONG WITH
VIGOROUS UPPER LEVEL POSITIVE VORTICITY MAXIMUM OVER THE REGION.
THIS SYSTEM APPEARS THAT IT WILL BE A BIT MORE POTENT THAN THE
PREVIOUS ONE WITH A BIT MORE MOISTURE TO WORK WITH AS WELL. WILL BE
KEEPING AN EYE ON THIS SYSTEM FOR POSSIBLE HEADLINES.

THE NEXT BULLS EYE FOR COLD TEMPERATURES ARRIVES ON THURSDAY WITH
EARLY HIGHS IN THE MORNING AND THEN FALLING THROUGH THE DAY. WILL
TRY TO TREND TEMPERATURE IN THAT DIRECTION FOR NOW. THIS SHOULD BE
THE COLDEST DAY OF THIS FORECAST PERIOD AS WARMER AIR TRIES TO
RETURN AHEAD OF THE NEXT SYSTEM ON FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
LITTLE CHANGE IN THE EXTENDED FORECAST WITH MUCH BELOW NORMAL
TEMPERATURES AND PERIODS OF SNOW.  DEEP UPPER LEVEL LOW REMAINS
NEARLY STATIONARY OVER HUDSON BAY WITH A SERIES OF SHORT WAVES
MOVING ACROSS THE AREA.   BOTH GFS AND ECMWF VERY SIMILAR IN TIMING
WITH ARCTIC FRONT MOVING THROUGH ON SATURDAY.  AFTER THAT THE TIMING
OF THE SHORT WAVES BETWEEN THE MODELS OUT OF SYNC.  FOR NOW WILL
JUST CONTINUE WITH CHANCE POPS THROUGH THE PERIOD...ESPECIALLY IN
THE SNOWBELT EAST OF CLEVELAND.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
LIGHT SNOW CONTINUES TO FALL IN A FEW AREA. STILL EXPECTING
HEAVIER SNOW TO DEVELOP OVERNIGHT AND AFFECT MAINLY KTOL...KFDY
AND KMFD. EVEN THERE...ONLY BRIEF PERIODS OF IFR VSBYS AND CIGS
ARE LIKELY. ELSEWHERE...FLURRIES WITH AN OCCASIONAL BURST OF SNOW
ARE EXPECTED. PREVAILING CONDITIONS SHOULD BE MAINLY MVFR.  WINDS
WILL GRADUALLY BECOME N OVERNIGHT AND THEN NW ON TUESDAY. THIS
SHOULD ALLOW SOME LAKE EFFECT ACTIVITY TO GET GOING EAST OF KCLE.
WILL MENTION SOME MVFR SHSN AT KERI BUT WILL TRY FOR MAINLY DRY
WEATHER AT THE REMAINING TAF SITES DURING THE DAYLIGHT HOURS. SOME
BREAKS IN THE OVERCAST ARE POSSIBLE DURING THE AFTERNOON.
SUSTAINED WIND SPEEDS SHOULD TOP OUT IN THE 12 TO 15 KNOT RANGE
OVERNIGHT AND TUESDAY MORNING AND THEN BEGIN TO DIMINISH. OUTSIDE
OF KERI...MAINLY VFR WEATHER IS EXPECT THE SECOND HALF OF THE TAF
PERIOD.

OUTLOOK...NON VFR POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
THURSDAY NIGHT...AND AGAIN SATURDAY.

&&

.MARINE...
THE LAKE IS MOSTLY ICE COVERED ALTHOUGH THERE ARE A FEW OPEN AREAS
MAINLY EAST...AND ALONG THE SOUTH SHORE. NORTHEAST FLOW OVER THE
LAKE WILL SHIFT TO THE NORTH TODAY...AND THEN TO THE SOUTHWEST
WEDNESDAY AS HIGH PRESSURE MOVES ACROSS THE OHIO VALLEY.  WINDS
SHIFT BACK TO THE NORTHWEST WEDNESDAY NIGHT AS A CLIPPER MOVES
ACROSS THE LAKE.  WINDS AGAIN BACK TO THE SOUTHWEST FRIDAY AS
ANOTHER AREA OF HIGH PRESSURE MOVES ACROSS THE TENNESSEE VALLEY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL ADVISORY FROM 10 AM THIS MORNING TO 11 AM EST
     WEDNESDAY FOR OHZ003-006>014-017>023-027>033-036>038-047-
     089.
PA...WIND CHILL ADVISORY FROM 10 AM THIS MORNING TO 11 AM EST
     WEDNESDAY FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...DJB
AVIATION...KUBINA
MARINE...DJB
Hazardous weather outlook, Jan 20, 4:02 PM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EST MON JAN 20 2014

OHZ003-006-007-017-211100-
LUCAS-WOOD-OTTAWA-HANCOCK-
402 PM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILL VALUES WILL DROP TO AROUND -10 DEGREES FOR A FEW HOURS
LATE TONIGHT. PEOPLE SHOULD WEAR APPROPRIATE CLOTHING AND LIMIT
OUTDOOR EXPOSURE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ARCTIC AIR WILL LINGER OVER THE REGION FOR MUCH OF THE WEEK. HIGHS
WILL GENERALLY BE IN THE TEENS WITH SUB ZERO LOWS ON TUESDAY NIGHT
AND THURSDAY NIGHT. WIND CHILL VALUES WILL RANGE FROM -5 TO -20. A
WIND CHILL ADVISORY MAY BE NEEDED AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ008>014-018>023-027>033-036>038-047-089-PAZ001>003-211100-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
402 PM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ARCTIC AIR WILL LINGER OVER THE REGION FOR MUCH OF THE WEEK. HIGHS
WILL GENERALLY BE IN THE TEENS WITH SUB ZERO LOWS ON TUESDAY NIGHT
AND THURSDAY NIGHT. WIND CHILL VALUES WILL RANGE FROM -5 TO -20. A
WIND CHILL ADVISORY MAY BE NEEDED AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-211100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
402 PM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in Ohio, 2014Wind Chill Advisories in Pennsylvania, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.